Telbivudine/Interferon Alfa-2a (non-pegylated)
Serious. These medicines may interact and cause very harmful effects. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
How this interaction occurs is unknown.
What might happen:
Taking these medicines together may increase your risk of developing a condition called peripheral neuropathy. Symptoms of peripheral neuropathy may include pain/numbness/tingling of the arms and legs.
What you should do about this interaction:
Make sure your healthcare professionals (e.g. doctor or pharmacist) know that you are taking these medicines together. Let your doctor know right away if you have any pain/numbness/tingling in your arms and/or legs.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Tyzeka (telbivudine) US prescribing information. Novartis Pharmaceuticals Corporation January, 2013.
2.Leclerc JM. Dear Health Care Professional letter. Subject: Risk of peripheral neuropathy in patients treated with telbivudine (SEBIVO) and interferon. Novartis Pharmaceuticeuticals Canada, Inc. March 7, 2008.